April  2019, 12(2): 267-286. doi: 10.3934/dcdss.2019019

Existence of solutions for quasilinear Dirichlet problems with gradient terms

Department of Mathematics, University of Perugia, via Vanvitelli 1, 06123 Perugia, Italy

* Corresponding author: Roberta Filippucci

Dedicated to Professor Vicentiu Radulescu on the occasion of his 60th birthday, with deep feelings of esteem and affection.

Received  May 2017 Revised  December 2017 Published  August 2018

In this paper we prove an existence theorem for positive solutions of a nonlinear Dirichlet problem involving the p-Laplacian operator on a smooth bounded domain when a nonlinearity depending on the gradient is considered. Our main theorem extends a previous result by Ruiz in [19], in which a slight modification of the celebrated blowup technique due to Gidas and Spruck, [11] and [12] is introduced.

Citation: Roberta Filippucci, Chiara Lini. Existence of solutions for quasilinear Dirichlet problems with gradient terms. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 267-286. doi: 10.3934/dcdss.2019019
References:
[1]

W. Allegretto and Y. X. Huang, A Picone's identity for the $p$-Laplacian and applications, Nonlinear Anal., 32 (1998), 819-830.  doi: 10.1016/S0362-546X(97)00530-0.  Google Scholar

[2]

C. Azizieh and P. Clement, A priori estimates and continuation methods for positive solutions of $p$-Laplace equations, J. Diff. Eq., 179 (2002), 213-245.  doi: 10.1006/jdeq.2001.4029.  Google Scholar

[3]

H. Brezis and R. E. L. Turner, On a class of superlinear elliptic problems, Comm. Partial Differential Equations, 2 (1977), 601-614.  doi: 10.1080/03605307708820041.  Google Scholar

[4]

P. ClementR. Manasevich and E. Mitidieri, Positive solutions for a quasilinear system via blow-up, Comm. Partial Differential Equations, 18 (1993), 2071-2106.  doi: 10.1080/03605309308821005.  Google Scholar

[5]

L. Damascelli and F. Pascella, Monotonicity and symmetry of solutions of $p$-Laplace equations, $1< p ≤ 2$, via the moving plane method, Ann. Scuola Norm. Pisa, Cl. Sci, 26 (1998), 689-707.   Google Scholar

[6]

E. Di Benedetto, $C^{1, α}$ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7 (1983), 827-850.  doi: 10.1016/0362-546X(83)90061-5.  Google Scholar

[7]

D. De FigueiredoP. L. Lions and R. D. Nussbaum, A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. Pures Appl., 61 (1982), 41-63.   Google Scholar

[8]

L. DupaigneM. Ghergu and V. Rădulescu, Lane-Emden-Fowler equations with convection and singular potential, J. Math. Pures Appl., 87 (2007), 563-581.  doi: 10.1016/j.matpur.2007.03.002.  Google Scholar

[9]

L. Gasinski and N. S. Papageorgiou, Positive solutions for nonlinear elliptic problems with dependence on the gradient, J. Differential Equations, 263 (2017), 1451-1476.  doi: 10.1016/j.jde.2017.03.021.  Google Scholar

[10]

M. Ghergu and V. Rădulescu, On a class of sublinear elliptic problems with convection term, J. Math. Anal. Appl., 311 (2005), 635-646.  doi: 10.1016/j.jmaa.2005.03.012.  Google Scholar

[11]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math, 34 (1981), 525-598.  doi: 10.1002/cpa.3160340406.  Google Scholar

[12]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.  doi: 10.1080/03605308108820196.  Google Scholar

[13]

M. A. Krasnoselskii, Fixed point of cone-compressing or cone-extending operators, Soviet. Math. Dokl., 1 (1960), 1285-1288.   Google Scholar

[14]

G. M. Lieberman, Boundary regulary for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219.  doi: 10.1016/0362-546X(88)90053-3.  Google Scholar

[15]

E. Mitidieri and S. I. Pohozaev, The absence of global positive solutions to quasilinear elliptic inequalities, Dokl. Math., 57 (1998), 250--253.   Google Scholar

[16]

D. Motreanu and M. Tanaka, Existence of positive solutions for nonlinear elliptic equations with convection terms, Nonlinear Anal., 152 (2017), 38-59.  doi: 10.1016/j.na.2016.12.011.  Google Scholar

[17]

P. Pucci and J. Serrin, The Strong Maximum Principle, Progress in Nonlinear Differential Equations and their Applications, 73, Birkhauser Publ., Switzerland, 2007, X, 234 pages.  Google Scholar

[18]

V. RădulescuM. Xiang and B. Zhang, Existence of solutions for a bi-nonlocal fractional p-Kirchhoff type problem, Comput. Math. Appl., 71 (2016), 255-266.  doi: 10.1016/j.camwa.2015.11.017.  Google Scholar

[19]

D. Ruiz, A priori estimates and existence of positive solutions for strongly nonlinear problems, J. Differential Equations, 199 (2004), 96-114.  doi: 10.1016/j.jde.2003.10.021.  Google Scholar

[20]

J. Serrin, Local behavior of solutions of quasilinear equations, Acta Math., 111 (1964), 247-302.  doi: 10.1007/BF02391014.  Google Scholar

[21]

J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math., 189 (2002), 79-142.  doi: 10.1007/BF02392645.  Google Scholar

[22]

P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations, 51 (1984), 126-150.  doi: 10.1016/0022-0396(84)90105-0.  Google Scholar

[23]

N. Trudinger, On Harnack type inequalities and their applications to quasilinear elliptic equations, Comm. Pure Appl. Math., 20 (1967), 721-747.  doi: 10.1002/cpa.3160200406.  Google Scholar

[24]

J. L. Vázquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim., 12 (1984), 191-202.  doi: 10.1007/BF01449041.  Google Scholar

show all references

References:
[1]

W. Allegretto and Y. X. Huang, A Picone's identity for the $p$-Laplacian and applications, Nonlinear Anal., 32 (1998), 819-830.  doi: 10.1016/S0362-546X(97)00530-0.  Google Scholar

[2]

C. Azizieh and P. Clement, A priori estimates and continuation methods for positive solutions of $p$-Laplace equations, J. Diff. Eq., 179 (2002), 213-245.  doi: 10.1006/jdeq.2001.4029.  Google Scholar

[3]

H. Brezis and R. E. L. Turner, On a class of superlinear elliptic problems, Comm. Partial Differential Equations, 2 (1977), 601-614.  doi: 10.1080/03605307708820041.  Google Scholar

[4]

P. ClementR. Manasevich and E. Mitidieri, Positive solutions for a quasilinear system via blow-up, Comm. Partial Differential Equations, 18 (1993), 2071-2106.  doi: 10.1080/03605309308821005.  Google Scholar

[5]

L. Damascelli and F. Pascella, Monotonicity and symmetry of solutions of $p$-Laplace equations, $1< p ≤ 2$, via the moving plane method, Ann. Scuola Norm. Pisa, Cl. Sci, 26 (1998), 689-707.   Google Scholar

[6]

E. Di Benedetto, $C^{1, α}$ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7 (1983), 827-850.  doi: 10.1016/0362-546X(83)90061-5.  Google Scholar

[7]

D. De FigueiredoP. L. Lions and R. D. Nussbaum, A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. Pures Appl., 61 (1982), 41-63.   Google Scholar

[8]

L. DupaigneM. Ghergu and V. Rădulescu, Lane-Emden-Fowler equations with convection and singular potential, J. Math. Pures Appl., 87 (2007), 563-581.  doi: 10.1016/j.matpur.2007.03.002.  Google Scholar

[9]

L. Gasinski and N. S. Papageorgiou, Positive solutions for nonlinear elliptic problems with dependence on the gradient, J. Differential Equations, 263 (2017), 1451-1476.  doi: 10.1016/j.jde.2017.03.021.  Google Scholar

[10]

M. Ghergu and V. Rădulescu, On a class of sublinear elliptic problems with convection term, J. Math. Anal. Appl., 311 (2005), 635-646.  doi: 10.1016/j.jmaa.2005.03.012.  Google Scholar

[11]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math, 34 (1981), 525-598.  doi: 10.1002/cpa.3160340406.  Google Scholar

[12]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.  doi: 10.1080/03605308108820196.  Google Scholar

[13]

M. A. Krasnoselskii, Fixed point of cone-compressing or cone-extending operators, Soviet. Math. Dokl., 1 (1960), 1285-1288.   Google Scholar

[14]

G. M. Lieberman, Boundary regulary for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219.  doi: 10.1016/0362-546X(88)90053-3.  Google Scholar

[15]

E. Mitidieri and S. I. Pohozaev, The absence of global positive solutions to quasilinear elliptic inequalities, Dokl. Math., 57 (1998), 250--253.   Google Scholar

[16]

D. Motreanu and M. Tanaka, Existence of positive solutions for nonlinear elliptic equations with convection terms, Nonlinear Anal., 152 (2017), 38-59.  doi: 10.1016/j.na.2016.12.011.  Google Scholar

[17]

P. Pucci and J. Serrin, The Strong Maximum Principle, Progress in Nonlinear Differential Equations and their Applications, 73, Birkhauser Publ., Switzerland, 2007, X, 234 pages.  Google Scholar

[18]

V. RădulescuM. Xiang and B. Zhang, Existence of solutions for a bi-nonlocal fractional p-Kirchhoff type problem, Comput. Math. Appl., 71 (2016), 255-266.  doi: 10.1016/j.camwa.2015.11.017.  Google Scholar

[19]

D. Ruiz, A priori estimates and existence of positive solutions for strongly nonlinear problems, J. Differential Equations, 199 (2004), 96-114.  doi: 10.1016/j.jde.2003.10.021.  Google Scholar

[20]

J. Serrin, Local behavior of solutions of quasilinear equations, Acta Math., 111 (1964), 247-302.  doi: 10.1007/BF02391014.  Google Scholar

[21]

J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math., 189 (2002), 79-142.  doi: 10.1007/BF02392645.  Google Scholar

[22]

P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations, 51 (1984), 126-150.  doi: 10.1016/0022-0396(84)90105-0.  Google Scholar

[23]

N. Trudinger, On Harnack type inequalities and their applications to quasilinear elliptic equations, Comm. Pure Appl. Math., 20 (1967), 721-747.  doi: 10.1002/cpa.3160200406.  Google Scholar

[24]

J. L. Vázquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim., 12 (1984), 191-202.  doi: 10.1007/BF01449041.  Google Scholar

[1]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[2]

Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5387-5411. doi: 10.3934/cpaa.2020243

[3]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020273

[4]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[5]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020377

[6]

Alberto Bressan, Wen Shen. A posteriori error estimates for self-similar solutions to the Euler equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 113-130. doi: 10.3934/dcds.2020168

[7]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[8]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[9]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[10]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[11]

Zexuan Liu, Zhiyuan Sun, Jerry Zhijian Yang. A numerical study of superconvergence of the discontinuous Galerkin method by patch reconstruction. Electronic Research Archive, 2020, 28 (4) : 1487-1501. doi: 10.3934/era.2020078

[12]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[13]

Noah Stevenson, Ian Tice. A truncated real interpolation method and characterizations of screened Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5509-5566. doi: 10.3934/cpaa.2020250

[14]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

[15]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[16]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[17]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[18]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[19]

Gongbao Li, Tao Yang. Improved Sobolev inequalities involving weighted Morrey norms and the existence of nontrivial solutions to doubly critical elliptic systems involving fractional Laplacian and Hardy terms. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020469

[20]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (132)
  • HTML views (138)
  • Cited by (0)

Other articles
by authors

[Back to Top]